| Model Number |
IBALANCE TKA, HANDLE, MODULAR KEEL PUNCH |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/05/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported on 08/05/2022 by a sales representative via sems that an ar-613-1 handle cracked.This was discovered during a case with no patient harm.
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023. arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed, and an additional failure mode was identified.(1) unpackaged ar-613-1 was received for evaluation.Visual inspection noted the handle was cracked lengthwise.It was also found that the dowel pin (ref-514-08) had broken, with one part remaining lodged inside the impactor sleeve (c9939-01), and the remaining of the pin not returned.The compression spring (ref-1042-01) was also missing.The cause for the cracked handle and the broken dowel pin can be attributed to normal wear and tear from repeated impact to the device during a prolonged time in the field.The most likely cause for the reported failure can be attributed to wear and tear.